Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Jun 21, 2021, 1:38 AM MDT. It took effect at Jun 22, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 1:38 AM MDT (07:38 UTC)
- In effect from
- Jun 22, 2021, 11:00 AM MDT
- Expired
- Jun 21, 2021, 1:30 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
750 WWUS85 KCYS 210738 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 138 AM MDT Mon Jun 21 2021 ...WARM AND DRY AIR RETURNS TUESDAY AND WEDNESDAY. FIRE WEATHER WATCHES IN EFFECT FOR SOUTHEAST WYOMING FIRE WEATHER ZONES WHERE FUELS ARE REPORTED READY... WYZ305-307-309-220000- /O.NEW.KCYS.FW.A.0007.210622T1700Z-210623T0200Z/ /O.NEW.KCYS.FW.A.0008.210623T1700Z-210624T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 138 AM MDT Mon Jun 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. A Fire Weather Watch has also been issued from Wednesday morning through Wednesday evening. * AFFECTED AREA...Fire weather zones 305...307 and 309. * WIND...West winds of 20 to 25 mph sustained with gusts to 35 mph Tuesday and Wednesday. * HUMIDITY...Afternoon humidity 8 to 12 percent both Tuesday and Wednesday. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-302-220000- /O.NEW.KCYS.FW.A.0008.210623T1700Z-210624T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 138 AM MDT Mon Jun 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 302... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...West winds of 20 to 25 mph sustained with gusts to 35 mph Wednesday. * HUMIDITY...Afternoon humidity 8 to 12 percent Wednesday. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
608 WWUS85 KCYS 211930 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 130 PM MDT Mon Jun 21 2021 ...VERY WARM AND DRY AIRMASS RETURNS TUESDAY AND WEDNESDAY. FIRE WEATHER WATCHES AND RED FLAG WARNINGS ARE IN EFFECT FOR SOUTHEAST WYOMING FIRE WEATHER ZONES WHERE FUELS ARE REPORTED READY... WYZ305-307-309-221130- /O.UPG.KCYS.FW.A.0007.210622T1700Z-210623T0200Z/ /O.NEW.KCYS.FW.W.0010.210622T1700Z-210623T0200Z/ /O.CON.KCYS.FW.A.0008.210623T1700Z-210624T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 130 PM MDT Mon Jun 21 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR FOR LOW HUMIDITY AND GUSTY WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING ... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect for Tuesday, but remains in effect for Wednesday. * AFFECTED AREA...Fire weather zones 305...307 and 309. * WIND...West winds of 20 to 25 mph sustained with gusts of 35 to 40 mph Tuesday afternoon. * HUMIDITY...Afternoon humidity 8 to 13 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-302-221130- /O.CON.KCYS.FW.A.0008.210623T1700Z-210624T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- 130 PM MDT Mon Jun 21 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zones 301 and 302. * WIND...West winds of 20 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...Afternoon humidity 10 to 15 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jun 20, 11:15 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 11:15 PM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1115 PM MDT Sun Jun 20 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM MDT Sun Jun 20 2021 Current surface observations across the region show the stationary cold front near the Snowy Range and Sierra Madre Range across southeast Wyoming, with the boundary extending southward along the Front Range foothills across Colorado. Winds are generally north or northeast behind the front, with west to southwest winds along or southwest of the front. Visible and Watervapor Satellite loop show an upper level shortwave moving into northwestern Wyoming. This feature will continue digging southeast into southern and eastern Wyoming over the next several hours, which will eventually force the cold front south into Colorado tonight. Bands of rain showers and isolated/widely scattered thunderstorms are expected to develop as the shortwave moves southeast. Expect convection initiation sometime between 400 to 800 pm this afternoon/this evening based on high resolution guidance and when the best forcing will take place. Expect mainly moderate to heavy rain showers with occasional thunder into tonight. However, there may be enough forcing and instability for a few stronger thunderstorms across the eastern plains. Some hail and gusty winds possible with a few of these stronger storms, mainly along the I-80 corridor. Shower activity will gradually become more stratiform tonight before ending around sunrise Monday from northwest to southeast. Rainfall amounts may be around one third to one half inch in a few areas, mainly along and south of the North Platte River valley. In locations which received decent rainfall amounts and where skies clear rapidly late tonight, patchy fog is possible after midnight. Overnight lows will be pretty chilly, with readings in the 40s to around 50 in most locations. The more sheltered valleys west of the Laramie Range may wake up to temperatures in the mid to upper 30s by early Monday morning. Monday will be pleasant as a drier and cooler airmass moves into the region. Highs will struggle to reach the mid 70s across most areas with locations along I-80 likely remaining in the low 70s. Not 100 percent confident that it will be totally dry since it will be the 2nd day after FROPA, but even if a few rain showers develop in and near the mountains in the afternoon, they won't amount to much and will be short lived. Kept POP below 10 percent Monday afternoon with relatively light winds. Dry weather for Tuesday as an upper level ridge axis quickly translates eastward into the Front Range. Models show 700mb temperatures climbing above 15c through the day. Temperatures at the surface will quickly respond by the afternoon with highs back into the upper 80s to mid 90s across the region. Very low chance for any thunderstorms due to subsidence aloft associated with the upper level ridge, so kept POP near zero. .LONG TERM...(Wednesday through Saturday) Issued at 230 AM MDT Sun Jun 20 2021 Warm temperatures arrive Wednesday afternoon as highs across the region range from the upper 80s to upper 90s from southeastern Wyoming to the western Nebraska Panhandle. Dry conditions and gusty winds could bring fire weather concerns for southeastern Wyoming Wednesday morning to afternoon. Any outdoor burning is discourage on these near critical fire weather days. Much needed incoming moisture will begin Thursday afternoon and Friday afternoon. Although this is a few days out, most precipitation chances seem widespread from the GFS/Ecmwf. A low pressure system will bring a frontal system but long term guidance has shown this will bring cooler air to drop our highs. Therefore, afternoon temperatures will continue to trend above 80 degrees for the rest of the week. By Saturday, another dry pattern is expected across the region. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1112 PM MDT Sun Jun 20 2021 Fairly widespread showers and isolated thunderstorms will continue for most TAF sites through the overnight hours. May see TEMPO MVFR conditions with heavier showers at KLAR...KCYS...KBFF and KSNY through 12Z. System causing the showers will shift southeast after 12Z with convection ending north to south. VFR conditions expected for daytime hours for all TAF sites. && .FIRE WEATHER... Issued at 145 PM MDT Sun Jun 20 2021 Elevated fire weather concerns are expected this afternoon and during the middle of the upcoming work week. Low humidity and gusty westerly winds up to 30 mph are expected over the next 3 to 5 hours across portions of Carbon and Albany counties into this evening before widespread rainfall develops. Minimum and maximum humidities will trend higher into Monday with cooler temperatures, resulting in temporary lower fire weather concerns. Temperatures will rapidly increase by Tuesday and Wednesday with breezy conditions and much lower daytime humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...AW AVIATION...GCC FIRE WEATHER...TJT
Hazardous weather outlook, Jun 20, 10:30 AM MDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1030 AM MDT Sun Jun 20 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 211000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1030 AM MDT Sun Jun 20 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will be on the increase late this afternoon that will increase in coverage tonight. Some of the stronger storms may produce small hail and strong outflow winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms will return to the area on Thursday and Friday. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-211000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range-Upper North Platte River Basin-Snowy Range-Laramie Valley- 1030 AM MDT Sun Jun 20 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west winds and low humidity will create near critical fire weather conditions across southern Carbon and southern Albany Counties this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability of hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 20, 7:45 PM MDT, 5 hours 53 minutes before
Special Weather Statement National Weather Service Cheyenne WY 745 PM MDT Sun Jun 20 2021 WYZ106>108-210230- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 745 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 830 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm over Y-O Ranch, or over Wheatland, moving east at 45 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Slater around 750 PM MDT. Veteran around 820 PM MDT. Yoder around 830 PM MDT. This includes Interstate 25 in Wyoming between mile markers 75 and 82. LAT...LON 4200 10502 4210 10498 4201 10425 4179 10435 TIME...MOT...LOC 0145Z 287DEG 41KT 4204 10493 Rubin
Special weather statement, Jun 20, 8:00 PM MDT, 5 hours 38 minutes before
Special Weather Statement National Weather Service Cheyenne WY 800 PM MDT Sun Jun 20 2021 NEZ019>021-054-055-210245- Kimball NE-Cheyenne NE-Scotts Bluff NE-Morrill NE-Banner NE- 800 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF... NORTHWESTERN CHEYENNE...NORTHEASTERN KIMBALL...SOUTHWESTERN MORRILL AND BANNER COUNTIES UNTIL 845 PM MDT... At 759 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrisburg, or 22 miles south of Scottsbluff, moving east at 65 mph. Pea size hail and wind gusts up to 55 mph will be likely with this storm. This storm will remain over mainly rural areas of southwestern Scotts Bluff, northwestern Cheyenne, northeastern Kimball, southwestern Morrill and Banner Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4151 10402 4172 10390 4161 10308 4124 10316 TIME...MOT...LOC 0159Z 290DEG 55KT 4155 10380 Jamski
Local storm report, Jun 20, 9:34 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
934 PM MDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM NON-TSTM WND GST 1 N SAVERY 41.04N 107.45W
06/20/2021 M58 MPH CARBON WY ASOS
50 KNOT GUST AT DIXON AIRPORT.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:45 PM MDT | Special Weather Statement | CYS | Goshen | 45 min |
| Jun 21, 1:38 AM MDT | Fire Weather Watch | CYS | 56 hr | |
| Jun 21, 1:30 PM MDT | Red Flag Warning | CYS | 31 hr |
Nearby
Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.